MAUDE Adverse Event Report: INARI MEDICAL, INC. ARTIX THIN-WALLED SHEATH; CATHETER, CONTINUOUS FLUSH

INARI MEDICAL, INC. ARTIX THIN-WALLED SHEATH; CATHETER, CONTINUOUS FLUSH
Model Number 30-104
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Codes Vascular Dissection (3160); Device Embedded In Tissue or Plaque (3165)
Date of Event 08/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned to the manufacturer for evaluation.Visual inspection at 0x, 20x, and 40x magnification of the artix thin-walled sheath (artix sheath) revealed damage consistent with heavy disease and tortuous anatomy, including scraping of the outer jacket and anatomy induced deformations in the catheter.Further inspection of undamaged section of sheath did not demonstrate delamination of the liner.The sheath damage was likely caused by tortuous anatomy and underlying disease that created worst case conditions for sheath usage.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.Additionally, a complaint history review was conducted and no similar issues have been reported against this lot number.The device labeling includes the following warning statements: "adequate vessel access is required to introduce the artix sheath into the vasculature.Careful evaluation of vessel size, anatomy, tortuosity, and disease state (including plaque, calcifications, and thrombus) is required to ensure successful sheath introduction and subsequent withdrawal.If vessel is not adequate for access, major bleeding, vessel damage, or serious injury to the patient, including death, may result." "avoid using excessive force to advance the artix sheath against resistance.If excessive resistance occurs, retract, and remove the device.Excessive force against resistance may result in damage to the device or vessel perforation." manufacturer reference: (b)(4).
 
Event or Problem Description
On (b)(6) 2025, a 69-year-old male patient underwent arterial thrombectomy using inari devices.The patient's clot age was estimated at 20 days.At the end of the thrombectomy, while removing the artix thin-walled sheath, without the dilator, resistance was felt, which resulted in the device becoming stuck.An attempt was made to insert the dilator, however the dilator would not advance.Fluoroscopy showed the marker band had separated and was caught around the aortic bifurcation.An arterial cutdown was performed to retrieve the marker band, which was successful.
 
Additional Manufacturer Narrative
Correction to section d4 in intial report 3020347218-2025-00059.Section d4 model # should read "30-104".Manufacturer reference: (b)(4).

Brand Name
ARTIX THIN-WALLED SHEATH
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
james bennett
6001 oak canyon
suite 100
irvine, CA 92618
8779234747
MDR Report Key23022265
Report Number3020347218-2025-00059
Device Sequence Number21267746
Product Code KRA
UDI-Device Identifier00810123710577
UDI-Public(01)00810123710577(17)260520(10)25050117R
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K241894
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2026
Device Model Number30-104
Device Lot Number25050117R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer09/19/2025
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTIX MECHANICAL THROMBECTOMY CATHETER
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age69 YR
Patient SexMale
Patient Weight82 KG